Alert archive / Colorado / Winter Storm Watches in 2007
Winter Storm Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 14, 2007, 2:50 PM MST for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Feb 16, 2007, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 2:50 PM MST (21:50 UTC)
- In effect from
- Feb 16, 2007, 6:00 AM MST
- Expired
- Feb 15, 2007, 8:40 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Lake County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 142150 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MST WED FEB 14 2007 ...SNOW AND WIND FOR THE CENTRAL MOUNTAINS... .AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THURSDAY NIGHT AND FRIDAY AND WILL BRING WIND AND SNOW TO THE CENTRAL MOUNTAINS OF COLORADO. COZ058-060-150400- /O.NEW.KPUB.WS.A.0002.070216T0600Z-070217T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 250 PM MST WED FEB 14 2007 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. STEADY SNOW WILL DEVELOP OVER THE CENTRAL MOUNTAINS THURSDAY EVENING AND WILL LAST THROUGH FRIDAY. THE SNOW MAY BE HEAVY AT TIMES...ESPECIALLY DURING THE DAY FRIDAY. NORTHWEST WINDS OF 35 TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF SNOW. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WILL BE POSSIBLE. THE HEAVIEST SNOW WILL FALL GENERALLY NORTH OF COTTONWOOD PASS. THE NORTHWEST SLOPES WILL SEE THE BRUNT OF THE SNOW ACTIVITY. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$ HODANISH
5 follow-up statements
000 WWUS45 KPUB 150337 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 837 PM MST WED FEB 14 2007 ...SNOW AND WIND POSSIBLE FOR THE CENTRAL MOUNTAINS THURSDAY NIGHT THROUGH FRIDAY EVENING... .AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THURSDAY NIGHT AND FRIDAY AND WILL BRING WIND AND SNOW TO THE CENTRAL MOUNTAINS OF COLORADO. COZ058-060-151200- /O.CON.KPUB.WS.A.0002.070216T0600Z-070217T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 837 PM MST WED FEB 14 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. THIS WATCH IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...INCLUDING CLIMAX...MOSQUITO PASS...AND INDEPENDENCE PASS. STEADY SNOW WILL DEVELOP OVER THE CENTRAL MOUNTAINS THURSDAY EVENING AND WILL LAST THROUGH FRIDAY. THE SNOW MAY BE HEAVY AT TIMES...ESPECIALLY DURING THE DAY FRIDAY. NORTHWEST WINDS OF 35 TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF SNOW. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WILL BE POSSIBLE. THE HEAVIEST SNOW WILL FALL GENERALLY NORTH OF COTTONWOOD PASS. THE NORTHWEST SLOPES WILL SEE THE BRUNT OF THE SNOW ACTIVITY. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$ METZE
000 WWUS45 KPUB 151146 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 446 AM MST THU FEB 15 2007 ...SNOW AND WIND POSSIBLE FOR THE CENTRAL MOUNTAINS TONIGHT THROUGH FRIDAY EVENING... .AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT AND FRIDAY WHICH WILL BRING WIND AND SNOW TO THE CENTRAL MOUNTAINS OF COLORADO. COZ058-060-151800- /O.CON.KPUB.WS.A.0002.070216T0600Z-070217T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 446 AM MST THU FEB 15 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING. THIS WATCH IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...INCLUDING CLIMAX...MOSQUITO PASS... AND INDEPENDENCE PASS. SNOW WILL SPREAD ACROSS THE CENTRAL MOUNTAINS TONIGHT...BECOMING HEAVY AT TIMES BY FRIDAY MORNING. NORTHWEST WINDS OF 35 TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WITH POOR VISIBILITIES OVER THE MOUNTAIN PASSES. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WILL BE POSSIBLE WITH THE HEAVIEST ACCUMULATIONS OCCURRING ALONG THE NORTHWEST FACING SLOPES...GENERALLY NORTH OF COTTONWOOD PASS. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$
000 WWUS45 KPUB 151650 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 950 AM MST THU FEB 15 2007 ...HEAVY SNOW AND GUSTY WINDS EXPECTED TO DEVELOP OVER THE CENTRAL MOUNTAINS...ESPECIALLY FROM FRIDAY INTO FRIDAY NIGHT... .AN UPPER LEVEL DISTURBANCE IS PROJECTED TO IMPACT THE CENTRAL MOUNTAINS OF COLORADO FRIDAY THROUGH FRIDAY NIGHT AND IS EXPECTED TO GENERATE GUSTY WINDS AND PERIODS OF HEAVY SNOW DURING THIS TIME-FRAME. COZ058-060-160115- /O.EXT.KPUB.WS.A.0002.070216T1300Z-070217T1300Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 950 AM MST THU FEB 15 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE WINTER STORM WATCH IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. THIS WINTER STORM WATCH IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...INCLUDING CLIMAX...MOSQUITO PASS... AND INDEPENDENCE PASS. SNOW...HEAVY AT TIMES...IS EXPECTED TO BECOME PREVALENT OVER THE CENTRAL MOUNTAINS FRIDAY INTO FRIDAY NIGHT. NORTHWEST WINDS OF 35 TO 50 MPH AT TIMES WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WITH POOR VISIBILITIES OVER THE MOUNTAIN PASSES. TOTAL SNOW ACCUMULATIONS OF 8 TO 20 INCHES WILL BE POSSIBLE...WITH THE HEAVIEST SNOW ACCUMULATIONS OCCURRING ALONG THE NORTHWEST FACING SLOPES...GENERALLY NORTH OF COTTONWOOD PASS. LOCALLY HIGHER SNOW AMOUNTS ARE ALSO POSSIBLE. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$
000 WWUS45 KPUB 152234 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 334 PM MST THU FEB 15 2007 ...HEAVY SNOW AND GUSTY WINDS EXPECTED TO DEVELOP OVER THE CENTRAL MOUNTAINS...ESPECIALLY FROM FRIDAY INTO FRIDAY NIGHT... .AN UPPER LEVEL DISTURBANCE IS PROJECTED TO IMPACT THE CENTRAL MOUNTAINS OF COLORADO FRIDAY THROUGH FRIDAY NIGHT AND IS EXPECTED TO GENERATE GUSTY WINDS AND PERIODS OF HEAVY SNOW DURING THIS TIME-FRAME. COZ058-060-160400- /O.CON.KPUB.WS.A.0002.070216T1300Z-070217T1300Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 334 PM MST THU FEB 15 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. THIS WINTER STORM WATCH IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...INCLUDING CLIMAX... MOSQUITO PASS... AND INDEPENDENCE PASS. SNOW...HEAVY AT TIMES...IS EXPECTED TO BECOME PREVALENT OVER THE CENTRAL MOUNTAINS FRIDAY INTO FRIDAY NIGHT. NORTHWEST WINDS OF 20 TO 40 MPH...WITH WIND GUSTS AROUND 50 MPH AT TIMES WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WITH POOR VISIBILITIES OVER THE MOUNTAIN PASSES. TOTAL SNOW ACCUMULATIONS OF 8 TO 20 INCHES WILL BE POSSIBLE... WITH THE HEAVIEST SNOW ACCUMULATIONS OCCURRING ALONG THE NORTHWEST FACING SLOPES...GENERALLY NORTH OF COTTONWOOD PASS. LOCALLY HIGHER SNOW AMOUNTS ARE ALSO POSSIBLE. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$
000 WWUS45 KPUB 160340 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 840 PM MST THU FEB 15 2007 ...STRONG WINDS AND HEAVY SNOW EXPECTED ACROSS THE CENTRAL MOUNTAINS FRIDAY... .A STRONG UPPER LEVEL WEATHER SYSTEM IS EXPECTED TO MOVE ACROSS THE NORTHERN AND CENTRAL ROCKY MOUNTAINS THROUGH FRIDAY NIGHT. THE MOVEMENT OF THIS WEATHER SYSTEM WILL ALLOW FOR PERIODS OF HEAVY SNOWFALL...ALONG WITH GUSTY WEST TO NORTHWEST WINDS...TO IMPACT THE CENTRAL MOUNTAINS OF COLORADO THROUGH FRIDAY NIGHT. COZ058-060-161200- /O.UPG.KPUB.WS.A.0002.070216T1300Z-070217T1300Z/ /O.NEW.KPUB.WS.W.0003.070216T1200Z-070217T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 840 PM MST THU FEB 15 2007 ...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WINTER STORM WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...INCLUDING CLIMAX...MOSQUITO PASS...AND INDEPENDENCE PASS. SCATTERED LIGHT SNOW WILL CONTINUE TO DEVELOP ACROSS THE CENTRAL MOUNTAINS LATE TONIGHT...WITH SNOW INCREASING IN COVERAGE AND INTENSITY INTO FRIDAY MORNING. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH FRIDAY NIGHT BEFORE DIMINISHING TO FLURRIES EARLY SATURDAY MORNING. IN ADDITION...STRONG NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS AROUND 60 MPH AT TIMES...WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW...WITH EXTREMELY POOR VISIBILITIES OVER THE MOUNTAIN PASSES. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES CAN BE EXPECTED BY LATE FRIDAY NIGHT...WITH THE HIGHEST AMOUNTS OCCURRING ALONG THE NORTHWEST FACING SLOPES...GENERALLY NORTH OF COTTONWOOD PASS. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 14, 3:46 AM MST, 11 hours 4 minutes earlier.
Area forecast discussion, Feb 14, 3:46 AM MST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 AM MST WED FEB 14 2007 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...SNOW HAS BECOME FAIRLY PATCHY THIS MORNING...ESPECIALLY SOUTH OF THE ARKANSAS RIVER WHERE ONLY FLURRIES/VERY LIGHT SNOW HAVE BEEN REPORTED SINCE MIDNIGHT. KPUX RADAR LOOP SUGGESTS SOME REDEVELOPMENT OF LIGHT TO MODERATE SNOW OVER PUEBLO AND FREMONT COUNTIES AS OF 10Z...WITH LIGHT SNOW RESUMING HERE AT THE WFO. HAVE HAD ONLY A FEW SNOWFALL REPORTS SO FAR THIS MORNING...WITH MOST AREAS IN THE 1 TO 3 INCH RANGE. TODAY...MODELS SUGGEST PATCHY SNOWFALL CONTINUING THROUGH THE DAY...WITH PERHAPS A BREAK AROUND MIDDAY ALONG THE I-25 CORRIDOR AS UPSLOPE FLOW FADES FOR A FEW HOURS. WAS TEMPTED TO LOWER POPS SOMEWHAT FOR TODAY AS SNOW WILL NOT BE CONTINUOUS...BUT GIVEN RADAR TREND OF INCREASING ECHOES THIS MORNING...WILL MAINTAIN THE LIKELY POPS ALONG AND NORTH OF THE ARKANSAS...WITH HIGH CHANCE POPS FARTHER SOUTH. NOT EXPECTING MUCH IN THE WAY OF ACCUMULATION...GENERALLY LESS THAN 2 INCHES AREAWIDE. COLD TEMPS TO CONTINUE...WITH CURRENT MAX TEMP GRID LOOKING OK. TONIGHT...NORTHERN STREAM SHORT WAVE TROUGH DROPS SOUTH INTO NEBRASKA BY THURSDAY MORNING...WITH A REINFORCING SURGE OF COLD AIR MOVING ACROSS THE EASTERN PLAINS. COMBINATION OF WEAK UPWARD MOTION PLUS SLIGHTLY REINVIGORATED NORTHEASTERLY UPSLOPE FLOW SHOULD PRODUCE AN UPTURN IN SNOW CHANCES THROUGH 09Z OR SO...BEFORE LIFT FADES AWAY TOWARD SUNRISE. INCREASED POPS OVER THE EASTERN MOUNTAINS AND ALONG THE I-25 CORRIDOR INTO THE LIKELY CATEGORY...WITH PERHAPS ANOTHER INCH OR 2 OF ACCUMULATION POSSIBLE. LOWERED MIN TEMPS A DEGREE OR 2...WITH REMAINING GRIDS LOOKING FINE. --PETERSEN .LONG TERM... (THURSDAY THROUGH TUESDAY) THURSDAY AND FRIDAY...AS THE SHORTWAVE EXITS THE REGION...SWIFT NW FLOW ALOFT WILL BE IN PLACE FOR THE STATE WITH ANOTHER SHORTWAVE SCHEDULED TO DROP DOWN ON FRI. THIS WILL KEEP A CHANCE FOR PCPN FOR THE WESTERN SECTIONS OF THE CWA...WITH THE HIGHEST POPS FOR THE UPPER PORTIONS OF LAKE AND CHAFFEE COUNTIES. IN ADDITION...A TIGHT PRES GRADIENT MEANS STRONGER WINDS ALOFT FOR THE MTS. ON THU...THEN HIGHER GUSTS ALL AREAS FRI AFTN AND EVE AS THE NEXT SHORTWAVE CROSSES CO. ADJUSTED WIND AND WINDGUST GRIDS TO ILLUSTRATE THIS. AS FOR TEMPS...COOL DAY FOR THU AS COLD AIR WILL STILL BE IN PLACE...BUT ABOUT 15 DEG WARMER FOR FRI AS THE STRONGER WINDS SHOUILD START MIXING THE LOWER LEVELS. SATURDAY AND SUNDAY...GFS AND NAM SHOW A RIDGE MOVING ACROSS THE SW U.S. FOR THE WEEKEND...ALLOWING WINDS TO EASE AND PERHAPS USHERING IN A BRIEF SPELL OF WARMER TEMPS. ONGOING FORECAST GRIDS OF ABUNDANT SUN AND MAX TEMPS IN THE 40S TO LOWER 50S LOOK GOOD. DID ADJUST THE POP GRIDS TO SHOW ISOLATED POPS FOR THE C MTS DIMINISHING SAT MORN. MONDAY AND TUESDAY...LONG RANGE MODELS ARE INDICATING ANOTHER TROUGH DROPPING DOWN THE WEST COAST FOR THE BEGINNING OF THE NEXT WORK WEEK...WITH A CLOSED LOW THEN TRACKING ACROSS AZ AND NM THROUGH TUE. POSITION AND STRENGTH OF THE LOW ARE STILL QUESTIONABLE...SO ONGOING ISOLATED POPS AND INCREASING CLOUD COVER FROM THE SW LOOKS REASONABLE. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/27
Hazardous weather outlook, Feb 14, 6:58 AM MST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MST WED FEB 14 2007 COZ058>089-093>099-151400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 658 AM MST WED FEB 14 2007 ...LOW WIND CHILL TEMPERATURES THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THE MAIN WEATHER HAZARD THIS MORNING IS THE WIND CHILL. MOST OF THE SOUTHEAST PLAINS WILL SEE READINGS FROM 5 TO 15 BELOW ZERO AT TIMES THIS MORNING. READINGS ACROSS EL PASO COUNTY...AND IN THE HIGH MOUNTAIN VALLEYS...MAY OCCASIONALLY DIP TO BETWEEN 25 AND 35 BELOW ZERO THIS MORNING. HOWEVER...SINCE WIND SPEEDS ARE NOT VERY STRONG...SUSTAINED VALUES AT THIS LEVEL ARE NOT EXPECTED. IN THE HIGH MOUNTAIN AREAS...WIND CHILL TEMPERATURES WILL ROUTINELY HIT 25 TO 35 BELOW THIS MORNING. WIND CHILL TEMPERATURES IN THIS RANGE CAN CAUSE FROSTBITE IN ABOUT 30 MINUTES. SKIERS AND THOSE WORKING OUTDOORS NEED TO EXERCISE EXTREME CAUTION. COVER ALL EXPOSED FLESH AND TAKE FREQUENT BREAKS INDOORS. IT APPEARS THE THREAT OF DANGEROUS WIND CHILLS WILL CONTINUE THROUGH THE MORNING HOURS AND THEN WIND DOWN THIS AFTERNOON AS TEMPERATURES WARM. ALTHOUGH THE SNOWFALL HAS ENDED IN MOST AREAS...THE CENTRAL MOUNTAINS WILL CONTINUE TO SEE SNOW SHOWERS AT TIMES THROUGH TONIGHT. NEW SNOWFALL ACCUMULATIONS OF 3 TO 6 ARE POSSIBLE IN THIS AREA BY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW IS EXPECTED ACROSS THE CENTRAL MOUNTAINS FROM THURSDAY THROUGH SATURDAY MORNING...WITH THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES BEING THE MOST FAVORED AREAS. ADDITIONAL SNOWFALL AMOUNTS OF 4 TO 6 INCHES THROUGH THURSDAY...WITH ANOTHER 3 TO 5 INCHES THROUGH SATURDAY MORNING...WILL BE POSSIBLE AT THOSE LOCATIONS. STRONG GUSTY WINDS ARE ALSO EXPECTED TO DEVELOP FRIDAY EVENING AND LAST THROUGH SATURDAY MORNING. THESE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES...ACROSS THE HIGHER ELEVATIONS AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS MUCH OF SOUTHERN COLORADO.
In the hours before
Local storm report, Feb 14, 9:02 AM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
902 AM MST WED FEB 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM SNOW 7 N COLORADO SPRINGS 38.94N 104.82W
02/14/2007 M2.0 INCH EL PASO CO TRAINED SPOTTER
0754 AM SNOW 12 SSW COLORADO SPRINGS 38.67N 104.91W
02/14/2007 M5.0 INCH EL PASO CO TRAINED SPOTTER
PAST 24 HOURS. 2 INCHES SINCE 600 PM.
&&
MNNearby
Winter Storm Watches in Colorado, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.